Alert archive / Indiana / Frost Advisories in 2023
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 18, 2023, 2:15 PM EDT for 7 counties in Indiana. It took effect at Apr 19, 2023, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2023, 2:15 PM EDT (18:15 UTC)
- In effect from
- Apr 19, 2023, 1:00 AM EDT
- Expired
- Apr 19, 2023, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Delaware County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS73 KIND 181815 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 215 PM EDT Tue Apr 18 2023 INZ021-031-038-040>042-049-190300- /O.NEW.KIND.FR.Y.0002.230419T0500Z-230419T1300Z/ Carroll-Howard-Tipton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Kokomo, Tipton, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, and New Castle 215 PM EDT Tue Apr 18 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as the lower 30s will result in frost formation. * WHERE...Carroll, Howard, Tipton, Madison, Delaware, Randolph and Henry Counties. * WHEN...From 1 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
2 follow-up statements
156 WWUS73 KIND 190156 AAA NPWIND URGENT - WEATHER MESSAGE...UPDATED National Weather Service Indianapolis IN 956 PM EDT Tue Apr 18 2023 INZ021-031-038-040>042-049-191000- /O.CON.KIND.FR.Y.0002.230419T0500Z-230419T1300Z/ Carroll-Howard-Tipton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Kokomo, Tipton, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, and New Castle 956 PM EDT Tue Apr 18 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Carroll, Howard, Tipton, Madison, Delaware, Randolph and Henry Counties. * WHEN...From 1 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
561 WWUS73 KIND 190734 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 334 AM EDT Wed Apr 19 2023 INZ021-031-038-040>042-049-191300- /O.CON.KIND.FR.Y.0002.000000T0000Z-230419T1300Z/ Carroll-Howard-Tipton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Kokomo, Tipton, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, and New Castle 334 AM EDT Wed Apr 19 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Carroll, Howard, Tipton, Madison, Delaware, Randolph and Henry Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 18, 1:41 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 18, 1:41 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 141 PM EDT Tue Apr 18 2023 ...Updated Aviation Discussion... .Forecast Update... Issued at 959 AM EDT Tue Apr 18 2023 The Frost Advisory and Freeze Warning for portions of Central Indiana had been allowed to expire at 9AM this morning as temperatures have risen above freezing all locations. Latest IND ACARS sounding still shows a strong subsidence inversion about 2500 ft agl as of 930AM, which should persist preventing stronger winds within the LLJ to mix to the ground. Expecting westerly winds to remain steady between 5-10 kts today before becoming calm tonight ahead of an approaching warm front. Strong solar heating and warm air advection aloft will result in a rapid rise in temperatures through the day. With weak, elongated high pressure directly overhead and a warm front approaching from the SW, expect a sharp SW to NE temperature gradient. Highs today range from near 70 around Vincennes to the upper 50s towards Kokomo and Muncie. Same pattern goes for lows tonight with mid 30s across the north where radiational cooling conditions will be optimal and mid to upper 40s across the south and west portions of the state with increasing clouds and stronger easterly flow from the approaching warm front. && .Short Term...(Today and tonight) Issued at 251 AM EDT Tue Apr 18 2023 Today. Quiet conditions are expected for today with warmer conditions gradually working in after a chilly start. As of early this morning, temperatures have dropped into the mid to upper 30s for much of the forecast area with the far southwestern counties remaining closer to the 40s. Temperatures will continue to drop to around freezing by daybreak before rapidly climbing into the upper 50s to mid 60s. A broad ridge will push to the east during the daytime hours with plenty of sunlight expected. Tonight. The aforementioned ridge will continue to push to the east during the overnight hours with a wind shift to the east late tonight. Modest moisture advection will push surface dewpoints closer to the mid 30s tonight which will help keep conditions warmer than this past night, but spots across the northeastern counties may fall back into the mid to upper 30s. RH looks low enough to limit frost, but will have to monitor dewpoints through the day today. && .Long Term...(Wednesday through Monday) Issued at 251 AM EDT Tue Apr 18 2023 - Warm up this week - Showers and Thunderstorms return by Thursday - Cooler weather again for the weekend The long term will start off warm and dry as a ridge moves overhead Wednesday. Southwest inflow ahead of a southern Plains system will allow temperatures to achieve well above normal status with highs in the mid and upper 70s. In addition, tightening pressure gradient and mixing will bring windy conditions to the table with BUFKIT suggesting 35 mph gusts may mix down beneath the temperature inversion. The southwest flow off the Gulf will bring increasing moisture to central Indiana along and ahead of the next frontal system, associated with a trailing northern Plains upper low. The combination of deepening moisture, increasing instability and synoptic scale lift will bring convection to the area staring Thursday. Currently, best chances look to be Thursday night but that will depend in part on if the front gets bottled up by waves that lift northeast along it. Post frontal temperatures will return to seasonable by Friday and well below normal already by Saturday and showers will linger through the weekend as the upper low shifts east across the Great Lakes. Wind headlines look plausible Thursday as well. Early next week looks dry in the wake of the upper system and under the influence of ridging to the west. && .Aviation...(18Z TAF Issuance) Issued at 141 PM EDT Tue Apr 18 2023 Impacts: * Wind shift from 300 to 100 after 00Z tonight * Winds increasing tomorrow after 16z with gusts of 20 to 30 mph Discussion: VFR conditions expected through the TAF period with generally clear skies and high pressure in place. A few high cirrus clouds may move over BMG late today but no impacts expected. Winds will generally remain out of the west through the afternoon at around 7-12 kts higher gusts to 15 kts before sunset. Winds become calm around and just after sunset then shift to the east around 5 kts tonight. Warm front pushes north through the region tomorrow morning with winds shifting to the south and increasing to 12 to 15 kts. Expect wind gusts to increase after 16z tomorrow as low level mixing works to bring down stronger winds aloft from a strengthening southerly low level jet. Wind gusts of 20 to 30 mph expected tomorrow afternoon. Other than that, no vis or cig issues expected through the period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...CM Short Term...White Long Term...MK Aviation...CM
Hazardous weather outlook, Apr 18, 9:03 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 903 AM EDT Tue Apr 18 2023 INZ028>030-035-036-043-044-191315- Warren-Tippecanoe-Clinton-Fountain-Montgomery-Vermillion-Parke- Including the cities of Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Attica, Covington, Veedersburg, Crawfordsville, Clinton, Fairview Park, Rockville, Montezuma, and Rosedale 903 AM EDT Tue Apr 18 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds to 40 mph are expected Thursday afternoon. Thunderstorms are possible at times Thursday morning through Friday. A few storms may be strong to severe on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-031-037>042-045>049-051>057-060>065-067>072-191315- Carroll-Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Kokomo, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 903 AM EDT Tue Apr 18 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds to 40 mph are expected Thursday afternoon. Thunderstorms are possible at times Thursday morning through Friday. A few storms may be strong to severe on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:31 PM EDT | Freeze Warning | IND | Clinton, Fountain, Montgomery, Parke, Tippecanoe, Vermillion and 1 more | 11 hr |
Nearby
Frost Advisories in Indiana, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.